MDJunction - People Helping People
 
Ask a Question
03/26/2009 09:49 AM

Adjusting to Depakote

pbrunswick
Posts: 2
New Member

My 12yo son was recently diagnosed with Bipolar I. He was hospitalized for 7 days, and released on Depakote (1000mg/day & Abilify 10my per day). He has been extremely groggy & lethargic throughout the day (meds started 3 weeks ago). I am wondering if this will wear off as his system adjusts for the meds or if we need to address this with the psychiatrist. Anyone with experience have thoughts on that? Thanks!
Reply

03/26/2009 10:18 AM
heartbreaks2009
 
Posts: 312
Member

when does he take the abilify? for some people its activating, for others the opposite. can you try and switch around the times he takes the meds, or asks the pdoc about that?

My husband is on 2000mg of depakote and is still feeling some lethargy from it.


03/26/2009 12:40 PM
pbrunswick
Posts: 2
New Member

HI. Ryan takes the abilify in the evening. We wait until about 30 minutes before bedtime because it puts him right to sleep. They had him on 1/2 am and 1/2 pm originally. I am also wondering if we are seeing maybe some of the lethargy from the depakote mixed with some depression. I talked with him more today and he says his body doesn't feel tired, but his mind is really slow, he feels sad and he feels anxious.

03/26/2009 12:56 PM
heartbreaks2009
 
Posts: 312
Member

I think this is common until they completely adjust to the meds, but you def should bring this up at his next pdocs appointment.

my husband doesnt feel sad, he says he just feels "flat" little emotion either way.

I am happy to see that your son communicates his feelings to you, keep that up, its so important.

(((hugs)))

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved